MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NT821731C, EDS 3, GEN LL, NO CATHETER

NATUS MEDICAL INCORPORATED NT821731C, EDS 3, GEN LL, NO CATHETER
Model Number NT821731C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
Nt821731c - stopcock at the transducer broke.No injuries.
 
Additional Manufacturer Narrative
Initial report ref to natus complaint# (b)(4) (b)(4) rev 13 risk analysis spreadsheet - eds 3 external drainage system hazard 4.9 - the stopcock at the bottom of the burette tube fails during the operation (unable to turn the stopcock valve and/or breakage of the valve) effect (harm): over drainage/under drainage of csf residual risk: medium.The hazards identified have been reduced as far as possible, and the benefit of use of the entire product outweighs the risks identified.Related to capa005781.Further investigation to be carried out.
 
Event or Problem Description
Nt821731c - the evd broke at the stopcock to transducer.No injuries.
 
Additional Manufacturer Narrative
Follow up report 001 ref to natus complaint# (b)(4).Sterile date of the affected part: 16 sep 2025.Device history record review: unit has passed all the required tests.No manufacturing defects or non-conformances observed.Refelated to capa005781.Risk management review: a review of (b)(4) medical device hazard analysis (rev 14), identifies the hazard situation as "4.36 - stopcock valve unable to turn / rotate and/or handle breakage." the risk level is considered moderate.Based on complaint of "broken stopcock." this determination is based on the information received from the customer.Root cause/failure investigation: this case had a drainage system with a damaged system, patient-line, and drip chamber stopcock.The system stopcock was broken at the lever which is used to turn the stopcock into a closed or open position.The patient-line and drip chamber stopcock were broken at the hub.The system stopcock material exhibited significant deformation.The breakage of the system stopcock indicates that the user turned the stopcock with excessive torque possibly with a tool instead of by hand.Another possible indication could be that the client used aggressive cleaning agents that degrade the polycarbonate material.There was a buildup of dried blood/bodily fluids at the drip chamber stopcock.Assessment of whether bodily fluid exposure created an increased resistance during stopcock manipulation was inconclusive, as the device's rotational mechanisms were compromised due to structural breakage.Section "warnings" on page 3 of the eds 3 system ifu (sd208650001rev e) gives details on handling the eds 3 system such as finger tightening components and not using external tools.Failure mode: confirmed / stopcock breakage during use.

Brand Name
NT821731C, EDS 3, GEN LL, NO CATHETER
Common Device Name
NT821731C, EDS 3, GEN LL, NO CATHETER
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego CA 92121
Manufacturer (Section G)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego 92121
Manufacturer Contact
5955 pacific center boulevard
san diego, CA 92121
MDR Report Key24684715
Report Number2023988-2026-00044
Device Sequence Number15916316
Product Code JXG
UDI-Device Identifier00382830050555
UDI-Public00382830050555
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNT821731C
Device Catalogue NumberNT821731C
Device Lot Number118001162669
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient SexFemale